Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 17, 2013, 2:57 PM CDT for Benton County, Hickory County, Missouri. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 2:57 PM CDT (19:57 UTC)
- Expired
- Apr 17, 2013, 4:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Hickory County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:25 PM CDT | HAIL 1 | 8 S Warsaw, MO | |
| Apr 17, 3:30 PM CDT | HAIL 1.75 | 4 Sse Warsaw, MO | TIME OF EVENT ESTIMATED. |
| Apr 17, 3:33 PM CDT | HAIL 1 | 4 S Warsaw, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 11:11 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS53 KSGF 171957
SVRSGF
MOC015-085-172100-
/O.NEW.KSGF.SV.W.0049.130417T1957Z-130417T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
NORTHWEST HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEAST
ST. CLAIR COUNTY...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLE CAMP...LINCOLN AND WARSAW.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS...TRUMAN LAKE AND
TRUMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3854 9308 3853 9306 3844 9307 3819 9308
3819 9306 3813 9306 3800 9342 3798 9351
3820 9350 3851 9326 3854 9323
TIME...MOT...LOC 1957Z 220DEG 34KT 3798 9365
HAIL...1.00IN
WIND...60MPH
$$
CRAMER4 follow-up statements
028
WWUS53 KSGF 172022
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT WED APR 17 2013
MOC015-085-172100-
/O.CON.KSGF.SV.W.0049.000000T0000Z-130417T2100Z/
BENTON MO-HICKORY MO-
322 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWEST
HICKORY AND BENTON COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF WARSAW...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLE CAMP...CROCKERVILLE...EDMONSON...EDWARDS...FRISTOE...HASTAIN...
KNOBBY...LAKEVIEW HEIGHTS...LINCOLN...MORA...WARSAW...WHITAKERVILLE
AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS...TRUMAN LAKE AND
TRUMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3853 9307 3819 9308 3819 9306 3813 9306
3803 9332 3802 9351 3820 9350 3850 9327
3854 9323
TIME...MOT...LOC 2022Z 230DEG 34KT 3811 9343
HAIL...1.75IN
WIND...60MPH
$$
CRAMER805
WWUS53 KSGF 172032
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT WED APR 17 2013
MOC085-172042-
/O.CAN.KSGF.SV.W.0049.000000T0000Z-130417T2100Z/
HICKORY MO-
332 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HICKORY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3853 9307 3819 9308 3819 9306 3813 9306
3809 9316 3808 9332 3809 9340 3810 9345
3813 9347 3818 9346 3850 9327 3854 9323
TIME...MOT...LOC 2032Z 230DEG 34KT 3817 9334
$$
MOC015-172100-
/O.CON.KSGF.SV.W.0049.000000T0000Z-130417T2100Z/
BENTON MO-
332 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON COUNTY
UNTIL 400 PM CDT...
AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
WARSAW...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLE CAMP...CROCKERVILLE...EDMONSON...EDWARDS...FRISTOE...HASTAIN...
KNOBBY...LAKEVIEW HEIGHTS...LINCOLN...MORA...WARSAW...WHITAKERVILLE
AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3853 9307 3819 9308 3819 9306 3813 9306
3809 9316 3808 9332 3809 9340 3810 9345
3813 9347 3818 9346 3850 9327 3854 9323
TIME...MOT...LOC 2032Z 230DEG 34KT 3817 9334
HAIL...1.25IN
WIND...60MPH
$$
CRAMER167
WWUS53 KSGF 172042
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT WED APR 17 2013
MOC015-172100-
/O.CON.KSGF.SV.W.0049.000000T0000Z-130417T2100Z/
BENTON MO-
342 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON COUNTY
UNTIL 400 PM CDT...
AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTRAL BENTON
COUNTY...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDMONSON...HASTAIN...LAKEVIEW HEIGHTS...WHITAKERVILLE AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3814 9327 3814 9335 3814 9339 3817 9341
3822 9337 3828 9333 3832 9329 3835 9324
3839 9319 3844 9312 3845 9307 3819 9308
3819 9306 3816 9306
TIME...MOT...LOC 2042Z 230DEG 34KT 3822 9326
HAIL...1.00IN
WIND...60MPH
$$
CRAMER815
WWUS53 KSGF 172104
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT WED APR 17 2013
MOC015-172114-
/O.EXP.KSGF.SV.W.0049.000000T0000Z-130417T2100Z/
BENTON MO-
404 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3814 9327 3814 9335 3814 9339 3817 9341
3822 9337 3828 9333 3832 9329 3835 9324
3839 9319 3844 9312 3845 9307 3819 9308
3819 9306 3816 9306
TIME...MOT...LOC 2042Z 230DEG 34KT 3822 9326
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:41 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 17, 2:41 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT WED APR 17 2013
.SYNOPSIS...
ISSUED AT 213 PM CDT WED APR 17 2013
WARM FRONT SURGED NORTH THIS MORNING AND HAS LIFTED JUST NORTH OF
THE CWA WITH BOUNDARY SEPARATING UPPER 70S TO AROUND 80
TEMPERATURES FROM MID TO UPPER 50S AIR. FRONT THEN EXTENDS
SOUTHWEST INTO SOUTHEAST KANSAS JUST TO THE WEST OF THE CWA. SOME
MODERATE INSTABILITY HAS DEVELOPED WITHIN THE DEPTH OF THE
SOUNDING (SEE SPECIAL 18Z SOUNDING) WITH DECENT LOW LEVEL SHEAR
OVER THE NORTHWESTERN CWA. SOME WEAK CIN STILL PRESENT AND VERY
MINIMAL LOW LEVEL CAPE VALUES. HAVE SOME CONVECTION THAT FIRED
OVER THE PAST 90-120 MINUTES IN THE WARM SECTOR OVER WEST CENTRAL
MISSOURI BUT NOT SEEING MUCH OTHER DEVELOPMENT AT THIS TIME. COULD
SEE SOME ADDITIONAL CONVECTION DEVELOP OVER THE NORTHWESTERN 1/2
TO THIRD OF THE CWA DURING THE REMAINDER OF THE AFTERNOON WITH THE
POTENTIAL OF STORMS BECOMING SEVERE WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.
MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE WITH SEVERE STORMS
FOR THE REMAINDER OF THE AFTERNOON...AND THEN AGAIN TONIGHT
THROUGH THURSDAY AS SQUALL LINE DEVELOPS AHEAD OF THE COLD FRONT
IN EASTERN KANSAS AND SWINGS THROUGH THE AREA. MUCH COLDER AIR
WILL RUSH IN BEHIND THE FRONT WITH A POTENTIAL FOR FROST
DEVELOPMENT THURSDAY NIGHT AND AGAIN FRIDAY NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 213 PM CDT WED APR 17 2013
SCATTERED CONVECTION WILL LIKELY BE ONGOING EARLY THIS EVENING
OVER THE WESTERN PORTION OF THE CWA. THE MAIN THUNDERSTORM
COVERAGE IS EXPECTED TO OCCUR LATE IN THE EVENING AND OVERNIGHT
FOR THE WESTERN CWA AND THEN SPREADING EAST ALONG AND AHEAD OF A
COLD FRONT ON THURSDAY. LOW LEVEL WIND SPEEDS WILL INCREASE THIS
EVENING AHEAD OF THE MAIN TROUGH AND 110-120KT UPPER LEVEL JET
ROUNDS THE BASE OF THE MAIN TROUGH. STRONG LOW LEVEL SHEAR IS
EXPECTED WITH THE SQUALL LINE AS IT TRAVERSES SLOWLY EASTWARD
TONIGHT. LINE SEGMENTS WILL BE CAPABLE OF PRODUCING ISOLATED
TORNADOES TONIGHT INTO THURSDAY. WITH THE SLOW MOVING FRONT AND
STRONG CONVECTION...TRAINING OF THUNDERSTORMS WILL LIKELY ALSO
PRODUCE SOME FLASH FLOODING...ESPECIALLY OVER THE NORTHWESTERN
HALF OF THE CWA WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATE
THURSDAY EVENING. WIDESPREAD TWO TO THREE INCHES OF RAINFALL WILL
BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS.
ON THURSDAY...THE FRONT WILL TRACK EASTWARD WITH THE PRIMARY
SEVERE RISK OF STRAIGHT LINE WIND DAMAGE. AGAIN..CANT RULE OUT
ISOLATED TORNADOES GIVEN THE STRENGTH OF THE LOW LEVEL SHEAR. THE
PRIMARY RISK OVER OUR CWA WILL BE FROM THE MORNING THROUGH THE
EARLY AFTERNOON WITH THE FRONT EXITING THE EASTERN CWA BY 19-21Z.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 213 PM CDT WED APR 17 2013
MUCH COLDER AIR WILL PUSH IN BEHIND THE FRONT. LOWS ON THURSDAY
NIGHT AND FRIDAY NIGHT WILL LIKELY DROP INTO THE LOW TO MID 30S.
FROST POTENTIAL MAY BE LIMITED BY SURFACE WINDS BOTH NIGHTS AND BY
CLOUD COVER THURSDAY NIGHT. HOWEVER...HAVE MENTIONED PATCHY FROST
FOR NOW IN THE WEATHER GRIDS.
A WARMING TREND IS EXPECTED OVER THE WEEKEND. SOME WEAK ENERGY
WILL PUSH ACROSS THE AREA LATE IN THE WEEKEND...HOWEVER MOISTURE
LOOKS TO BE MINIMAL FOR WIDESPREAD CONVECTION AT THIS TIME. A
STRONGER WAVE LOOKS TO PUSH THROUGH THE AREA TUESDAY/TUESDAY NIGHT
TIME FRAME WHICH WILL OFFER A BETTER CHANCE AT CONVECTION.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1158 AM CDT WED APR 17 2013
ACTIVE PERIOD FOR THIS TAF ISSUANCE. WARM FRONT HAS LIFTED NORTH
OF ALL 3 TAF SITES WHICH ARE NOW FIRMLY IN THE WARM SECTOR.
SHORTWAVE ENERGY SPREADING INTO THE AREA FROM THE SOUTHWEST COULD
HELP TO INITIATE CONVECTION WITHIN THE WARM SECTOR. MORE FAVORABLE
DEVELOPMENT WILL BE IN THE VICINITY OF THE FRONTAL BOUNDARY OVER
THE FAR NORTHWESTERN PORTION OF THE CWA AND PLAN ON KEEPING JLN
WITHIN A TEMPO GROUP FOR CONVECTION FOR SEVERAL HOURS THIS
AFTERNOON. THE MAIN SHOW FOR CONVECTION WILL LIKELY OCCUR AFTER
05Z AS THE UPPER LEVEL WAVE BEGINS TO KICK THE COLD FRONT
EASTWARD. LOW LEVEL WIND SHEAR WILL BE LIKELY FROM THIS EVENING
THROUGH THE OVERNIGHT HOURS. GENERALLY EXPECTING VFR CONDITIONS
UNTIL THE CONVECTION BEGINS AND THEN IFR/LIFR BOTH AHEAD OF AND
BEHIND THE FRONT.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MOZ055>058-
066>071-077>081-088>091-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KSZ073-097-101.
&&
SYNOPSIS...LINDENBERG
SHORT TERM...LINDENBERG
LONG TERM...LINDENBERG
AVIATION...LINDENBERGHazardous weather outlook, Apr 17, 12:58 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT WED APR 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON OVER THE WESTERN AREAS MAINLY WEST OF THE HIGHWAY 65 CORRIDOR OF WESTERN MISSOURI AND SOUTHEAST KANSAS. HAIL UP TO THE SIZE OF HALF DOLLARS...DAMAGING WIND GUSTS UP TO 60 MPH...FREQUENT LIGHTNING...AND BRIEF LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS. THERE IS AN ELEVATED THREAT FOR SUPERCELL THUNDERSTORM DEVELOPMENT FROM THIS AFTERNOON INTO EARLY THIS EVENING OVER THE WESTERN HALF OF THE AREA... PRIMARILY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. IF THESE STORMS CAN DEVELOP...THERE WOULD BE A THREAT FOR HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS UP TO 70 MPH...AND A FEW TORNADOES POSSIBLE. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED LATE THIS AFTERNOON AND ESPECIALLY TONIGHT AS A STRONG AREA OF LOW PRESSURE DEVELOPS ACROSS THE CENTRAL PLAINS. AS THAT AREA OF LOW PRESSURE MOVES INTO NORTHERN MISSOURI LATE TONIGHT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A SLOWLY ADVANCING COLD FRONT. THIS LINE OF STORMS IS EXPECTED TO MOVE INTO EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI AFTER 2 AM AND WILL APPROACH THE HIGHWAY 65 CORRIDOR AROUND SUNRISE. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A THREAT FOR A ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL ALL BE POSSIBLE...ESPECIALLY LATE TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THAT LINE OF STRONG TO SEVERE STORMS WILL SLOWLY MOVE EAST ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS ON THURSDAY. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL ALL REMAIN POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A CONTINUED THREAT FOR ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. THE THREAT FOR FLOODING WILL ALSO PERSIST INTO THURSDAY WITH STORM TOTAL RAINFALL AMOUNTS FROM ONE AND A HALF TO OVER THREE INCHES EXPECTED. RESIDUAL FLOODING MAY THEN PERSIST INTO AT LEAST FRIDAY...INCLUDING THE POTENTIAL FOR MAIN STEM RIVER FLOODING. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON THURSDAY AS A SHARPLY COLDER AIRMASS SPREADS OVER THE REGION BEHIND THAT COLD FRONT. FROST AND FREEZING TEMPERATURES WILL THEN BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THE MIDDLE OF NEXT WEEK AS A STORM SYSTEM TAKES SHAPE ACROSS THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND WEST OF THE I-49 CORRIDOR ACROSS SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON FOR AREAS WEST OF HIGHWAY 65 AND LATER TONIGHT FOR ALL AREAS OF THE MISSOURI OZARKS AND SOUTHWEST KANSAS. ACTIVATION MAY AGAIN BE NEEDED ON THURSDAY...ESPECIALLY ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Apr 17, 2:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT WED APR 17 2013
MOZ067-078-172000-
CEDAR MO-ST. CLAIR MO-
215 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND SOUTHERN ST. CLAIR
COUNTIES UNTIL 300 PM CDT...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLYMPIA...OR 11 MILES WEST OF STOCKTON...
MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS...CEDAR SPRINGS...
FILLEY...GERSTER...MONEGAW SPRINGS...OLYMPIA...OSCEOLA...ROSCOE...
VISTA AND WAGONER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3800 9351 3798 9351 3761 9397 3769 9407
3810 9383
TIME...MOT...LOC 1915Z 220DEG 38KT 3770 9398
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Bates, Vernon | 3 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Cedar | 67 hr |
| Apr 17, 2:15 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 45 min |
| Apr 17, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 52 min |
| Apr 17, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 60 min |
| Apr 17, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.